Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 40, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 20, 2014, 6:04 PM CDT for Ogle County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2014, 6:04 PM CDT (23:04 UTC)
- Expired
- May 20, 2014, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ogle County, IL
The radar
The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 5:38 PM CDT, 26 minutes earlier.
Area forecast discussion, May 20, 5:38 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 538 PM CDT TUE MAY 20 2014 .MESOSCALE DISCUSSION... 530 PM CDT NUMEROUS SUPERCELLS HAVE DEVELOPED ALONG THE FRONTAL BOUNDARY FROM JUST SOUTH OF MONROE WI BACK TO VINTON IA AT 530 PM CDT. AT LEAST ONE CELL HAS ALREADY BEGUN TO TURN RIGHT AS IT ENTERED JO DAVIESS COUNTY. IT IS POSSIBLE THAT THE CELLS TO THE EAST OF THIS CELL OVER STEPHENSON COUNTY MAY EXHIBIT SIMILAR BEHAVIOR WHICH MAKES TIMING ARRIVAL IN THE NW CWA DIFFICULT AS MOVEMENT HAS GENERALLY TAKEN THEM TO THE NORTH OF WINNEBAGO COUNTY OVER THE LAST HOUR. ADDITIONAL MUCH WEAKER CELLS HAVE DEVELOPED OVER LAKE/MCHENRY COUNTIES WITH A VERY GRADUAL UPTICK IN INTENSITY. THIS MAY BE DUE TO THE RESIDUAL CAPPING. RECENT AIRCRAFT SOUNDINGS SHOW LITTLE IN THE WAY OF AN INVERSION BUT DO SUGGEST AN ISOTHERMAL LAYER WHICH MAY BE LIMITING THE NEW DEVELOPMENT. AM ALSO SEEING SPOTTY DEVELOPMENT OVER WESTERN LEE AND OGLE EXHIBITS SIMILAR CHARACTERISTICS TO THE LAKE/MCHENRY ACTIVITY AND IS OCCURRING UNDERNEATH THE BLOW OFF FROM THE NORTHERN STORMS. STILL THINK THAT THE ACTIVITY ALONG THE BOUNDARY WILL BE THE MAIN FOCUS IN THE NEXT HOUR OR SO. HOWEVER...DEVIANT MOVERS MAY WORK TO SPREAD OUTFLOW SOUTH AND EASTWARD WHICH MAY TRIGGER NEW STORMS WHICH COULD LEAD TO A GREATER COVERAGE OF STORMS ACROSS AREAS NORTH OF I-88 THROUGH EARLY EVENING. OVERALL...LARGE AND EVEN VERY LARGE HAIL AND DAMAGING WINDS ARE STILL THE MAIN THREATS. A LAKE BREEZE BOUNDARY IS ALSO MOVING INLAND ACROSS SOUTHERN WISCONSIN WITH LAKE SHORE OBS UP THROUGH KENOSHA SHOWING SOUTH WINDS...WITH NORTHEAST WINDS TO THE NORTH. ITS STILL POSSIBLE THAT THE BOUNDARY MAY PUSH INLAND TOWARDS THE WI/IL BORDER BUT FOR NOW ANY NEW DEVELOPMENT FROM THE BOUNDARY LOOKS TO REMAIN IN WI AS DOES ANY INTERACTION WITH STORMS THE THE WEST. MDB && .DISCUSSION... 318 PM CDT MAIN FORECAST ISSUES REVOLVE AROUND SHORT TERM...IN PARTICULAR THE INITIATION AND EVOLUTION OF POTENTIALLY SEVERE CONVECTION ACROSS THE AREA LATE THIS AFTERNOON INTO TONIGHT. FAIRLY HIGH PROBABILITY OF SEVERE WATCH BEING ISSUED FOR THE AREA IN THE NEXT COUPLE OF HOURS. AT 20Z...SURFACE OBS AND VISIBLE SATELLITE INDICATED A WEAK COLD FRONT STRETCHING FROM NEAR MILWAUKEE...TO JUST SOUTH OF DUBUQUE AND BACK ACROSS SOUTHWEST IOWA. SATELLITE OBSERVED CUMULUS CLOUD FIELD SUGGESTS CONVECTIVE INITIATION IS PERHAPS MOST LIKELY OVER SOUTHEAST WISCONSIN NEAR INTERSECTION OF FRONT AND WEAK LAKE BREEZE BOUNDARY AND ALSO BACK ALONG THE FRONT INTO EASTERN IA WHERE CU HAS DEVELOPED MORE RAPIDLY IN LAST HOUR OR SO. 12Z SOUNDINGS FROM ACROSS THE REGION AND UPSTREAM SITES DEPICTED VERY STEEP MID-LEVEL LAPSE RATES AND PRESENCE OF EML...WITH RATHER DRY MOISTURE PROFILES. BATTLE BETWEEN CAPPING EML AND MOIST CONVERGENCE ALONG AFOREMENTIONED BOUNDARIES APPEARS POISED TO PLAY OUT ACROSS THE AREA IN THE NEXT COUPLE OF HOURS...WITH CONVECTION-ALLOWING HIGH-RES MODEL GUIDANCE GENERALLY IN SUPPORT OF DEVELOPING THUNDERSTORMS ALONG THE FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH STORMS EVOLVING EAST AND SOUTHEAST ACROSS THE WFO LOT CWA. EFFECTIVE BULK SHEAR IN THE 35-45 KT RANGE MLCAPES AROUND 2000 J/KG SHOULD SUPPORT SUPERCELL STRUCTURES...WITH UNIDIRECTIONAL WIND PROFILES AND DRY MID-LEVEL AIR LIKELY TO SUPPORT DAMAGING WIND THREAT...AS WELL AS LARGE HAIL POTENTIAL WITH THE STEEP LAPSE RATES. WHILE SOUNDINGS FAIRLY DRY ABOVE THE BOUNDARY LAYER...WIDESPREAD HEAVY RAINFALL NOT LIKELY. HOWEVER...WEST-EAST BOUNDARY ORIENTATION (FUTURE OUTFLOW AND WEAK FRONT) COULD SUPPORT SOME TRAINING/BACK-BUILDING OF CONVECTION WHICH COULD POSE A LOCALLY HEAVY RAINFALL/FLOODING THREAT. CONVECTION SHOULD SHOW A GRADUAL DIURNAL DECREASE LATE TONIGHT...THOUGH WILL LIKELY CONTINUE AS IT EVOLVES OFF TO THE EAST/SOUTHEAST OF THE CWA THROUGH EARLY WEDNESDAY MORNING IN ASSOCIATION WITH MID-LEVEL SHORT WAVE APPROACHING LATER TONIGHT FROM NEBRASKA. ON WEDNESDAY...FRONT CONTINUES TO SAG ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. FRONT AND RENEWED CONVECTIVE DEVELOPMENT WILL BE FOCUSED IN FAR SOUTH PORTION OF CWA AS DESTABILIZATION OCCURS DURING MIDDAY AND AFTERNOON HOURS. SHEAR/CAPE BALANCE AGAIN INDICATES SEVERE THREAT...THOUGH MAINLY OFF TO THE SOUTH/SOUTHEAST OF THE CWA AS STORMS MATURE IN THE AFTERNOON. ONCE FRONT CLEARS TO THE SOUTH BY WEDNESDAY EVENING...QUIET WEATHER APPEARS IN STORE THROUGH THE END OF THE WEEK AS HIGH PRESSURE BUILDS ACROSS THE UPPER MIDWEST. AFTER SUMMER-LIKE MID-80S TODAY...TEMPS WILL SETTLE BACK INTO THE 70S WITH 60S ALONG THE LAKE WITH NORTH-NORTHEAST WINDS THROUGH FRIDAY. GRADUAL WARMING INTO THE MEMORIAL DAY WEEKEND LOOKS ON TRACK WITH DIMINISHING LAKE INFLUENCE. 80S LOOK TO RETURN SUNDAY AND ESPECIALLY MONDAY...WITH SOME INDICATION WE COULD BE APPROACHING 90 DEGREES ESPECIALLY ACROSS OUR SOUTHEAST CWA. MAIN QUESTION IN LATER PERIODS WILL BE RETURN OF SHRA/TSRA THREAT AS UPPER RIDGE FORMS OVERHEAD AND EVENTUALLY SHIFTS EAST OF THE CWA. TSRA THREAT APPEARS TO GRADUALLY INCREASE ACROSS WEST/NORTHWEST PORTIONS OF CWA LATER SUNDAY INTO TUESDAY...THOUGH LIKELY TO BE A FEW PERIODS WITHIN OTHERWISE MANY DRY HOURS. MOST OF MEMORIAL DAY HOLIDAY WEEKEND SHOULD BE PRETTY DECENT FOR OUTDOOR PLANS. RATZER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * TSRA POTENTIAL THIS EVENING. * POTENTIAL FOR MVFR VSBY AND CIGS LATE TONIGHT INTO EARLY WEDNESDAY. * SWLY WINDS GUSTING TO 20 KT THROUGH THIS AFTERNOON. KREIN/BMD //DISCUSSION...UPDATED 18Z... PRIMARY CONCERN FOR THE PERIOD WILL BE NARROWING DOWN THE TIMING OF THE MOST LIKELY THUNDERSTORM POTENTIAL AND THEN FOLLOWED BY A PERIOD OF LINGERING SHOWERS WITH SOME MVFR POTENTIAL FOR THE EARLY MORNING HOURS. FOR THE REMAINDER OF THE AFTERNOON...CONDITIONS SHOULD BE UNRESTRICTED WITH SWLY WINDS OCNLY GUSTING IN THE UPPER TEENS. DAYTIME MIXING WILL LARGELY DRIVE THE TIMING OF GENERAL GUSTINESS...SO EXPECT THE GUSTS TO SETTLE AT SUNSET...OUTSIDE OF THUNDERSTORMS. AS FOR THE THUNDERSTORMS FORECAST...THE LATEST HIGH RES GUIDANCE CONTINUES TO INDICATE THE BEST THUNDERSTORM POTENTIAL TO INITIAL IN SRN WISCONSIN LATE THIS AFTERNOON AND THEN SLOWLY SAG SWD INTO NRN IL DURG THE EARLY EVENING HOURS. GIVEN THE UNCERTAINTY IN TIMING STILL AT THIS POINT...HAVE MAINTAINED THE GOING TIMING IN THE TEMPO GROUP...BUT FEEL THAT LATER UPDATES WILL TRY TO NARROW DOWN A PERIOD OF PREVAILING TS...BUT THAT WILL BE HIGHLY DEPENDENT ON THE SPEED WITH WHICH THE FRONT SAGS SOUTH. THE OTHER CAVEAT FOR THE THUNDER TIMING AT THE TERMINALS WILL BE THE SEVERE POTENTIAL AND THE CONVECTIVE MODE OF SEVERE TS. IF THE CONVECTIVE MODE IS STILL DISCRETE CELLS AT THE TIME TS IS INVOF THE TERMINALS...THEN A PREVAILING TIMING WILL BE DIFFICULT TO DETERMINE. IF CONVECTIVE MODE TRANSITIONS TO LINEAR...THEN A PREVAILING TIMING WILL BE MORE CERTAIN. FOLLOWING THE PASSAGE OF THE MAIN CONVECTIVE ACTIVITY...THERE SHOULD BE A PERIOD OF TRAILING SHOWERS...AND WITH AMPLE MOISTURE IN PLACE...MVFR CONDITIONS ARE LIKELY THROUGH AT LEAST DAYBREAK. DAYTIME WARMING SHOULD HELP BREAK UP THE CLOUD COVER...AND THEN ANY BR SHOULD IMPROVE BY LATE MORNING. THE REMAINDER OF WEDNESDAY SHOULD BE QUIET...WITH VFR CONDITIONS AND WX/NIL. //ORD AND MDW CONFIDENCE...UPDATED 22Z... * MEDIUM CONFIDENCE IN TSRA DIRECTLY IMPACTING TERMINALS THIS EVENING...LOW CONFIDENCE IN EXACT TIMING AND DURATION OF DIRECT IMPACTS TO TERMINALS. * MEDIUM-HIGH CONFIDENCE IN WIND TRENDS UNTIL IMPACTS FROM TSRA THIS EVENING. * LOW-MEDIUM CONFIDENCE IN REDUCED VSBY/CIG POTENTIAL LATE TONIGHT INTO EARLY WEDNESDAY. KREIN/BMD //OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z... WEDNESDAY NIGHT...VFR. THURSDAY AND FRIDAY...VFR WITH LAKE BREEZE WIND SHIFT LIKELY. SATURDAY...VFR WITH EAST-NORTHEAST WINDS. SUNDAY...VFR. SOUTH-SOUTHEAST WINDS POSSIBLY BACKING EAST-SOUTHEAST. MONDAY...VFR THEN CHANCE AFTERNOON TSRA. RC && .MARINE... 216 PM CDT LOW PRESSURE ACROSS NORTHERN MINNESOTA IS LIFTING A WARM FRONTAL BOUNDARY NORTHWARD ACROSS THE LAKE THIS AFTERNOON. IN THE WAKE OF THIS BOUNDARY...A WARM AND MOIST AIRMASS IS LIFTING NORTHWARD ACROSS THE COOL LAKE WATERS. THIS WILL INCREASE THE THREAT FOR FOG ACROSS THE LAKE TONIGHT. OTHERWISE...THE MAIN THREAT TONIGHT...MAINLY ACROSS THE SOUTHERN PORTION OF THE LAKE WILL BE STRONG TO SEVERE THUNDERSTORMS. THE ATMOSPHERE WILL BE SUPPORTIVE OF STORMS CAPABLE OF PRODUCING WINDS IN EXCESS OF 50 KT AND LARGE HAIL. THE MAIN THREAT LOOKS TO BE THIS EVENING. HIGH PRESSURE WILL GRADUALLY BUILD SOUTHEASTWARD OVER THE LAKE BY FRIDAY. A PERIOD OF NORTHERLY WINDS ARE LIKELY PRIOR TO THE ARRIVAL OF THE SURFACE HIGH. HOWEVER...WINDS ARE EXPECTED TO SHIFT BACK OUT OF THE SOUTH AND WILL LIKELY INCREASE SOME LATER IN THE WEEKEND INTO EARLY NEXT WEEK AS THE SURFACE HIGH SHIFTS EASTWARD ACROSS THE OHIO VALLEY. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 20, 5:49 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 549 PM CDT TUE MAY 20 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 212300- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 549 PM CDT TUE MAY 20 2014 /649 PM EDT TUE MAY 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE WITH: HAIL TO THE SIZE OF GOLF BALLS. DAMAGING WINDS. ISOLATED FLASH FLOODING. AN OUTSIDE CHANCE OF A TORNADO. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS EVENING ACROSS FAR NORTHERN ILLINOIS AND EXPAND IN COVERAGE THROUGH THE EVENING ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST ILLINOIS...AND INTO NORTHWEST INDIANA. STORMS WILL SLOWLY DIMINISH IN COVERAGE AND INTENSITY OVERNIGHT. THE SEVERE WEATHER THREAT LOOKS TO BE AT ITS PEAK ALONG...AND NORTH OF INTERSTATE 80...AND MAINLY BETWEEN 6 PM AND 1 AM. DISCUSSION: A WEAK COLD FRONT WILL MOVE SLOWLY SOUTHEAST INTO THE AREA THIS EVENING. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ALONG OR JUST AHEAD OF THE FRONT ACROSS FAR NORTHERN ILLINOIS LATE THIS AFTERNOON. THESE INITIAL STORMS WILL BE CAPABLE OF LARGE HAIL AND STRONG WINDS...ALONG WITH AN OUTSIDE CHANCE OF A TORNADO. AS WINDS ALOFT INCREASE THIS EVENING STORMS WILL LIKELY ORGANIZE AND HAVE THE GREATEST POTENTIAL OF PRODUCING STRONG WINDS AS THEY EVOLVE SOUTHEAST ACROSS THE REGION...INCLUDING ACROSS THE CHICAGO METRO AREA. THE STORMS WILL MAINTAIN A HAIL THREAT AS WELL AS AN ISOLATED FLASH FLOOD THREAT...AS IT IS POSSIBLE FOR A SEVERAL HOUR PERIOD OF STORMS IN SOME COMMUNITIES. STORMS SHOULD SLOWLY DIMINISH IN INTENSITY OVERNIGHT...WITH A SLOW PROGRESSION SOUTHWARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 80 ON WEDNESDAY. SOME OF THESE STORMS COULD AGAIN BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS FROM ANY SEVERE STORMS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH CENTRAL ILLINOIS SUNDAY AND SUNDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE NORTH OF INTERSTATE 80 ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT...ESPECIALLY IN AREAS NORTH OF INTERSTATE 80. && LMZ740>745-212300- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 549 PM CDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE...PRODUCING WINDS OVER 50 KNOTS AND LARGE HAIL. PATCHY DENSE FOG IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-212300- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 549 PM CDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS. A FEW OF THESE STORMS COULD BE SEVERE ACROSS THE SOUTHERN THIRD OF THE LAKE...PRODUCING WINDS IN EXCESS OF 50 KNOTS AND LARGE HAIL. AREAS OF DENSE FOG IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. && BEACHLER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:07 PM CDT | Special Marine Warning | LOT | 3 hr | |
| May 20, 6:33 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Ogle | 42 min |
| May 20, 6:34 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 41 min |
| May 20, 6:40 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane | 50 min |
| May 20, 6:57 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.